Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2005, 9:06 PM CDT for Llano County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 9:06 PM CDT (02:06 UTC)
- Expired
- May 28, 2005, 9:40 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 7:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 290207 SVREWX TXC299-290300- /O.NEW.KEWX.SV.W.0129.050529T0206Z-050529T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 906 PM CDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LLANO * UNTIL 1000 PM CDT * AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF LLANO...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE TOW. LAT...LON 3089 9904 3073 9895 3071 9846 3092 9848 $$
2 follow-up statements
000 WWUS54 KEWX 290227 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 924 PM CDT SAT MAY 28 2005 TXC299-290300- /O.CON.KEWX.SV.W.0129.000000T0000Z-050529T0300Z/ LLANO TX- 924 PM CDT SAT MAY 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR LLANO COUNTY... AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF LLANO...MOVING EAST AT 20 MPH. THIS STORM WILL REMAIN GENERALLY ALONG AND NORTH OF STATE HIGHWAY 29. OTHER LOCATIONS IN THE WARNING INCLUDE TOW. LAT...LON 3089 9904 3073 9895 3071 9846 3092 9848 $$
000 WWUS54 KEWX 290240 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 940 PM CDT SAT MAY 28 2005 TXC299-290250- /O.CAN.KEWX.SV.W.0129.000000T0000Z-050529T0300Z/ LLANO TX- 940 PM CDT SAT MAY 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY IS CANCELLED... THUNDERSTORMS HAD DECREASED IN INTENSITY SO THE THREAT OF SEVERE WEATHER FROM THIS STORM HAD ENDED. LAT...LON 3089 9904 3073 9895 3071 9846 3092 9848 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:59 PM CDT, 7 minutes earlier.
Area forecast discussion, May 28, 8:59 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CDT SAT MAY 28 2005
.UPDATE...A SRONG CLUSTER OF THUNDERSTORMS WITH GOOD UPPER SUPPORT
CAME OFF THE SIERRA MADRES LATE THIS AFTERNOON HAVE NOW SOLIDIFIED
INTO A STRONG BAND OF STORMS MOVING ACROSS THE RIO GRANDE PLAINS.
THESE SHOULD HOLD TOGETHER INTO THE CENTRAL PORTIONS OF OUR COUNTY
WARNING AREA...GIVEN THERMAL AND DEWPOINT ADVECTION CONSIDERATIONS.
A SEVERE THUNDERSTORM WATCH NUMBER 344 WAS SUBSEQUENTLY ISSUED
WHICH COVERS THE SOUTHWEST AND CENTRAL PORTIONS OF OUR COUNTY WARNING
AREA TIL MIDNIGHT. FORECASTS AND GRIDS WERE AMENDED ACCORDINGLY.
&&
.PREV DISCUSSION... /ISSUED 735 PM CDT SAT MAY 28 2005/
UPDATE...UPDATED GRIDS TO ADD SEVERE THUNDERSTORM WATCH NUMBER
343 AND CHANGE TO SEVERE WORDING AS APPROPRIATE. LLANO...BURNET AND
WILLIAMSON COUNTIES ARE IN THE WATCH TIL 12 MIDNIGHT. CONVERGENT
BOUNDARY JUST NORTH OF THESE COUNTIES IN CENTRAL TEXAS EXPECTED TO
BE FOCUS FOR ADDITIONAL DEVELOPMENT AS UPPER 60S TO NEAR 70 DEWPOINTS
ADVECT INTO CONVERGENT ZONE. SOUTHWARD MOVING OUTFLOWS FROM STORMS
COULD ALSO CAUSE ACTIVITY TO BACKBUILD INTO COUNTIES COVERED IN THE
WATCH.
PREV DISCUSSION... /ISSUED 410 PM CDT SAT MAY 28 2005/
DISCUSSION...
TOUGH FORECAST WITH A VARIETY OF FORCING MECHANISMS FOR
CONVECTION. THE MAIN FORECAST ISSUES ARE POPS...HEAVY
RAIN...SEVERE...AND FLOOD THREAT TONIGHT AND SUNDAY...THEN
POPS TEMPS IN LATER PERIODS. THE MODELS ARE IN FAIR TO POOR
AGREEMENT AND PLAGUED WITH CONVECTIVE FEEDBACK. THE FORECAST IS
THEREFORE BASED MAINLY ON OBSERVED SATELLITE TRENDS FOR THE SHORT
TERM...AND THEN A MODEST APPROACH TO MODEL TIMING IN LATER
PERIODS.
SATELLITE IMAGERY SHOWS AN MCV CENTERED NEAR HOBBS...AND AN
APPROACHING JET STREAK/VORT LOBE OVER NORTHERN MEXICO. THERE ARE
ALSO LEFT OVER BOUNDARIES FROM CONVECTION EARLIER TODAY. THE
UPSHOT FOR OUR AREA IS SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT
THROUGH MONDAY...THEN MORE TYPICAL AFTERNOON CONVECTION TUESDAY
THROUGH THURSDAY...BEFORE HOT AND DRY CONDITIONS LATE IN THE WEEK.
HAVE ISSUED A FLASH FLOOD WATCH FOR VAL VERDE...KINNEY...AND
EDWARDS COUNTIES THROUGH SUNDAY MORNING. THIS MAY NEED TO BE
EXTENDED IN TIME AND EXPANDED FURTHER EAST. RAINFALL AMOUNTS WILL
NOT LIKELY BE EXCESSIVE...BUT RECENT RAINFALL IN THAT AREA LEAVES
THE GROUND NEAR SATURATION...HENCE NEARLY ANY RAIN OVER 1/2 INCH
IN 30-60 MINUTES WILL CREATE FLOODING PROBLEMS. THE MAIN SHORT WAVE
TROUGH WILL EJECT OVER THE AREA SUNDAY/MONDAY...SO HAVE KEPT HIGH
POPS IN THROUGH MONDAY AFTERNOON.
THE MAIN U.S. LONGWAVE TROUGH WILL RETROGRADE TO THE WESTERN U.S.
DURING THE WEEK...WITH WEAK RIDGING OVER TEXAS. THIS SHOULD
PROVIDE FOR HIGHER MAX TEMPS AND LOWER POPS AS THE WEEK PROGRESSES.
EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 7 PM SATURDAY UNTIL 7 AM CDT
SUNDAY FOR THE FOLLOWING COUNTIES...EDWARDS...KINNEY...AND
VAL VERDE.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 8 PM SATURDAY UNTIL 7 AM CDT
SUNDAY FOR THE FOLLOWING COUNTIES...EDWARDS...KINNEY...AND
VAL VERDE.
&&
02/09The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 63 min |
| May 28, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 33 min |
| May 28, 10:47 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 88 min |
| May 28, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 43 min |
| May 29, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 43 min |
| May 29, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 56 min |
| May 29, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
| May 29, 5:25 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 29, 5:47 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.